Florida, 2019Damaging Wind in Florida, August 5, 2019
August 5, 2019 · NWS TAE · 1 event in 1 county or zone
As is typical during summer, scattered afternoon thunderstorms produced strong to marginally severe winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As is typical during summer, scattered afternoon thunderstorms produced strong to marginally severe winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 5, 1:53 PM EST, 22 minutes earlier.
Area forecast discussion, Aug 5, 1:53 PM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
253 PM EDT Mon Aug 5 2019
.NEAR TERM [Through Tonight]...
Shower and thunderstorm activity will gradually decrease through the
early evening hours with most of the convective activity dissipated
by 0-1Z. Similar to last night, thunderstorms will begin to develop
overnight across western portions of our coastal waters. A few HREF
ensemble members initiate convective activity around 3-4Z while the
majority of the members towards 5-6Z. A few showers and
thunderstorms will move onshore during the early morning hours.
Although severe weather is not expected, stronger storms that could
produce strong gusty winds.
Overnight PoPs will be around 40 to 60% off shore, 30 to 50% for
counties along the coast and around 20% inland. Min temps will be in
the low to mid 70s.
.SHORT TERM [Tuesday Through Wednesday Night]...
Weak troughing over the U.S. will lift northeastward Tuesday night
and an upper level ridge will begin to build eastward on Wednesday.
At the lower levels, we'll stay on the western fringe of high
pressure, with light low-level flow generally from the west.
Afternoon seabreeze storms are expected both days, but with slightly
lower coverage Wednesday due to the lack of upper level enhancement.
Heavy rainfall will be possible Tuesday with isolated storms which
could lead to localized flooding. Strong to severe wind gusts can't
be ruled out either day, but conditions are not favorable for
organized severe development.
.LONG TERM [Thursday Through Monday]...
Upper level ridging will continue to slowly expand eastward through
the weekend while a weak pressure pattern remains in place at the
surface. Daily chances for afternoon showers and thunderstorms with
the sea-breeze are expected. PW values will climb back above 2" on
Friday across the area. This increase in moisture, along with
steadily increasing temperatures and instability, plus northwest
flow aloft could lead to slightly higher chances for stronger storms
Friday and Saturday. Heat indices are also expected to climb through
the week with this increase in moisture and may approach our
advisory criteria (108F) as we head into the weekend.
&&
.AVIATION...
[Through 18Z Tuesday]
Scattered shower and thunderstorm coverage is expected across most
of the region this afternoon with storms moving east to east-
northeast. Activity will slowly decrease after peak heating hours
and into the early evening hours. Expect MVFR to IFR conditions
during thunderstorm passage with gusty variable winds up to 15-20
knots. LIFR visibility due to heavy downpours from stronger storms
is possible. VFR conditions will prevail outside of thunderstorms
with winds from the southwest at around 10 knots. Calm conditions
expected overnight with winds from the southwest around 5 knots.
&&
.MARINE...
Showers and thunderstorms are expected morning for the next several
days. Otherwise, expect relatively tranquil conditions with western
winds of 15 knots or less and seas of 1 to 2 feet.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
Scattered to numerous showers and thunderstorms are expected for the
next several days. Rainfall totals from these storms will likely be
in the 1 to 2 inch range, so widespread flooding is not expected.
Slow moving storms will drop locally higher rainfall totals, which
could lead to localized flooding.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 91 73 92 73 / 30 50 20 40 10
Panama City 76 88 76 88 77 / 50 50 40 40 20
Dothan 71 91 72 92 73 / 30 50 20 30 10
Albany 72 91 73 92 74 / 40 30 20 30 20
Valdosta 73 90 72 91 72 / 30 50 20 40 20
Cross City 75 88 74 90 74 / 30 50 30 40 20
Apalachicola 76 87 76 88 77 / 50 50 30 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DiCatarina
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...DiCatarina
MARINE...Nguyen
FIRE WEATHER...DVD
HYDROLOGY...Nguyen
In the hours before
Special weather statement, Aug 5, 12:56 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
156 PM EDT Mon Aug 5 2019
FLZ016-017-026-027-051845-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
156 PM EDT Mon Aug 5 2019
...SPECIAL WEATHER STATEMENT...
At 156 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Greensboro, or 14 miles southwest of Quincy, moving
east at 35 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Quincy, Midway, Havana, Tallahassee, Greensboro, Tallahassee Comm
College, Gretna, Lake Bradford, Freemont, Littman, Brown House, Leon
Sinks, Juniper, Douglas City, Lake Munson, Florence, Hosford,
Scotland, Eight Mile Pond and Clio.
LAT...LON 3029 8488 3061 8485 3064 8457 3066 8435
3029 8429
TIME...MOT...LOC 1756Z 262DEG 31KT 3044 8477
98-DICATARINASpecial weather statement, Aug 5, 1:41 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
241 PM EDT Mon Aug 5 2019
FLZ016>018-028-GAZ158-051930-
Inland Taylor FL-Gadsden FL-Inland Jefferson FL-Leon FL-Thomas GA-
241 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GADSDEN...
JEFFERSON...NORTHWESTERN TAYLOR...LEON AND SOUTH CENTRAL THOMAS
COUNTIES UNTIL 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Doak Campbell Stadium, or near Tallahassee, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Tallahassee, Havana, Midway, Woodville, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Lake Bradford, Alma, Cody, Leon Sinks, Gaither Community
Center, Tallahassee Memorial Hosp, Miccosukee, Eight Mile Pond,
Drifton, Tallahassee Mall and Tallahassee Regional A/P.
LAT...LON 3026 8407 3027 8408 3028 8424 3030 8425
3031 8444 3062 8446 3071 8382 3038 8378
3039 8379 3038 8381 3035 8381 3032 8379
3031 8382 3030 8377 3021 8376
TIME...MOT...LOC 1841Z 262DEG 30KT 3044 8432
98-DICATARINALocal storm report, Aug 5, 2:14 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND GST TALLAHASSEE INTERNATION 30.40N 84.35W
08/05/2019 M43 MPH LEON FL ASOS
ASOS STATION KTLH TALLAHASSEE INTERNATIONAL
AIRPORT.
0250 PM TSTM WND GST FLORIDA STATE UNIVERSIT 30.45N 84.30W
08/05/2019 M44 MPH LEON FL MESONET
44 MPH GUST MEASURED AT THE NWS OFFICE ON
THE ROOF OF THE LOVE BUILDING ON FSU CAMPUS.
&&Thunderstorm Wind, Jefferson
- When
- August 5, 2:15 PM EST
- Where
- Jefferson County, 3.64 mi E of Lloyd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.480, -83.960
A tree was blown down onto power lines, resulting in a power outage along Wild Turkey Run Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, August 5, 20192 deaths · 4 events
- Flood and Hail in Wisconsin, August 5, 2019$1.1 million · 2 in hail · 11 events
- Hail and Damaging Winds in Minnesota, August 5, 2019$20,000 · 4 in hail · 49 events
- Tornado and Damaging Wind in Iowa, August 5, 2019EF1 · 2 events
- Damaging Wind in Iowa, August 5, 2019$30,000 · 1 event
- Damaging Winds and Lightning Strikes in Virginia, August 5 to 6, 2019$19,000 · 50 kt wind · 4 events
- Flash Flooding in Florida, August 5, 2019$20,000 · 2 events
- Flash Flood and Damaging Wind in Georgia, August 5, 2019$18,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Wisconsin, August 5, 20191.75 in hail · 12 events
- Dense Fog in Kentucky, August 5, 201910 events
- Marine Thunderstorm Wind in Lake Michigan, August 5, 2019$15,000 · 60 kt wind · 1 event
- Damaging Winds in Minnesota, August 5, 201954 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848817.